10/04/2026
My sister went out with friends a couple nights ago and I babysat for her, but some dirty animal spiked her drink with what the doctors say was just a big dose of fentanyl.
She got home feeling weird and went to bed and I kept watching my movie. Within 30 minutes Id rushed back upstairs because she was loudly snore/choking/gasping for air and I thought it was the baby having a night terror. I couldn't wake her up shaking or slapping her or yelling her name, her skin was grey and sweaty, lips blue, and pupils little pinpoints. All the signs of an opioid overdose. Ran for the Narcan in my EDC belt and gave her a dose while calling for EMTs. I had to do CPR to keep her breathing for what seemed like forever. We have already lost a dear cousin to similar circumstances so this was not a fun experience, I thought I was losing her too.
The medics put her on a breathing assist and took her away. Yesterday she was hooked to a gd Narcan drip because she kept going into respiratory failure from the fentanyl, the doc said she'd be dead if I wasn't there to save her. There's an obvious culprit issue with this sect of opioid overdoses (she did not accidentally overdose, someone just FA'd and tried to kill her in a SA attempt), but that issue is systemic and cultural from the bars to the colleges to the halls of government. What we can take away from this incident from a family safety and community defense viewpoint is that anyone is at risk of being dosed with this poison and just like having a fi***rm and training to respond to a violent event/kidnapping or potassium iodide pills in event of fallout, if you don't have opioid rescue medication on hand when disaster strikes you will not be able to suddenly acquire it to save a life.
There are free Narcan trainings all across the country. To find one, just search "free Narcan training in (my area)". Bring your family, invite your friends, get these meds and skills out into folks' hands where they can save lives. Some orgs will also mail it to you.
If you already have Narcan as part of your EDC, good on ya- just remember to check your expiration dates! It doesn't last forever, so cycle your old stock and drag a friend or two along for the crash course. I used up all of mine trying to keep my sister alive, and the extended fam will be joining me at a training to re-up. - G